Aahhhh Drew.... everyone reacts so differently to these kinds of meds, it's impossible to give you solid advice. Since you have a goodly supply of samples to try, go for it! At least your PCP is willing to work with you, and if the effexor doesn't help, you can always try something else.
For me and my husband, the only side effect with lexapro was during the first 2 or 3 weeks. We both felt like there was a red hot coal burning in our stomachs. I started taking it over a year before hubby did, and was able to warn him to titrate the dose slower than the doc said. With lexapro, the patient is generally started with one 10 mg pill. We both found that keeping the initial dose to 1/2 a pill for the first week greatly alleviated the stomach pain. After that, the full 10 mg dose was no problem. Recently, my brother went on lexapro and the same exact thing happened to him. He cut back to 1/2 pill for a few days, and was able to then take the full dose with no further trouble.
I've known many people who have tried many different anti-depressants, and everyone seems to have their own personal issues as far as side-effects are concerned. The best advice I can give you is to approach the dosage a bit slower than the doc recommends if you notice intolerable side-effects. Not all docs understand that simply titrating the drug at a slower rate will result in fewer problems and the likelihood of the patient sticking with the medication. I hope the effexor will help you!
Living in the Republic of Texas minus a gallbladder, a couple of cervical discs, appendix, uterus, and 18" of colon; but living with my wonderful husband, 2 dogs, 1 cockatiel, and 2 gold fish.